W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBHR081001A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, the patient underwent treatment of an aneurysm in the right hypogastric artery with a gore® viabahn® endoprosthesis (vsx device).After the vsx device was successfully delivered, the physician felt resistance during the removal of the delivery catheter through the introducer sheath (manufacturer and size unknown).After the removal of the delivery catheter it was observed to have been broken at the distal shaft.The physician used a snare to remove the remainder of the delivery catheter.The patient did not experience any adverse consequences.
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The primary reported failure mode, related to a broken distal shaft, was consistent with the engineering evaluation findings of a separated ¿ but not broken ¿ distal shaft from the transition and dual lumen.While there is evidence the catheter assembly at transition and dual lumen went through the bonding process, the <90° catheter circumference visibly raised collar edges on the transition component indicates that the bond may have been inadequate, and the device should have been rejected during final inspection.Therefore, the root cause of the separated distal shaft from transition and dual lumen is consistent with a manufacturing deficiency.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.